Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 25, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 26, 2019, 5:52 AM MDT for 6 counties in New Mexico; El Paso County, Texas. It took effect at May 27, 2019, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2019, 5:52 AM MDT (11:52 UTC)
- In effect from
- May 27, 2019, 12:00 PM MDT
- Expired
- May 27, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 78 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 26, 2:38 AM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 26, 2:38 AM MDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
238 AM MDT Sun May 26 2019
.SYNOPSIS...
A deep low pressure system with a cold front will be moving
across the southwestern United States today and Monday. This storm
will bring windy conditions with blowing dust across southern New
Mexico and west Texas today and again on Memorial Day followed by
cooler temperatures on Tuesday. Seasonably warm mostly dry
weather is expected over most of the Borderland Wednesday through
next weekend. However there will be slight chances for
thunderstorms for areas mainly east of El Paso Thursday night and
Friday.
&&
.DISCUSSION...
Active weather expected the next two days. Early this morning
unseasonably deep high amplitude upper trough axis was aligned
from Washington southward all the way into southern Baja with an
embedded deep closed low centered over northern California. The
upper low will drop further southward into southern
Nevada/southern California by early this evening while short
wave/impulse ejects to the northeast ahead of main system into New
Mexico and far west Texas. Downslope winds will concurrently
support lee surface troughing through eastern New Mexico. Overall
pattern will cause low and mid level gradients to strengthen
today. In addition diurnal warming plus inflow of warm dry air
will result in dry lapse rates from the surface to around 550 mb
allowing higher winds aloft to mix downward. These factors will
combine to bring windy conditions this afternoon and this evening
with current wind advisories looking on target.
Upper low will move to the northeast across northern Arizona into
Colorado Monday and Monday night with attendant dynamics causing
unseasonably deep lee cyclogenesis over eastern Colorado where 989
mb surface low develops. Strong low and mid level gradients will
therefore persist with windy conditions again occurring Memorial
Day. An associated weak Pacific cold front will also move eastward
across the CWA later Monday resulting in Tuesday temperatures
cooling to around 5 degrees below normal.
Upper low moves into the northern plains on Tuesday while trailing
trough axis hangs back to the southwest through Arizona. This
disturbance will move across the CWA on Wednesday but have no
significant impacts. Associated westerly flow will sustain dry
weather with warming temperatures Wednesday and Thursday.
Low level easterly winds develop over eastern portions of the CWA
Thursday with advection of a more moist unstable air mass.
Consequently a few showers and thunderstorms are outlooked for
eastern zones Thursday night and Friday. Otherwise westerly flow
will bring seasonably warm dry weather to most locations Friday
through next weekend.
&&
.AVIATION...26/12z-27/12z.
Wind gusts from 40-50KTS will cause areas of visibility less than
2 miles in blowing dust mainly from 18z-02z. Skies mostly SCT-BKN
100-200.
&&
.FIRE WEATHER...
A deep low pressure system with a cold front will be moving
across the southwestern United States today and Monday. This storm
will bring windy conditions with blowing dust across southern New
mexico and west Texas today and again on Memorial Day followed by
cooler temperatures Tuesday. The combination of warm
temperatures...low humidity and especially wind gusts around 40 to
50 mph will bring widespread Red Flag conditions today and again
on Monday. Seasonably warm mostly dry weather with lighter winds
are expected over most of the region Wednesday through next
weekend. However there will be slight chances for thunderstorms
for areas mainly east of El Paso Thursday night and Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 93 63 88 60 / 0 0 0 0
Sierra Blanca 94 59 89 57 / 0 0 0 0
Las Cruces 88 54 83 50 / 0 0 0 0
Alamogordo 90 56 83 52 / 0 0 0 0
Cloudcroft 67 43 62 40 / 10 0 0 0
Truth or Consequences 85 54 80 49 / 0 0 0 0
Silver City 76 49 69 42 / 0 0 0 0
Deming 87 52 81 48 / 0 0 0 0
Lordsburg 83 50 77 46 / 0 0 0 0
West El Paso Metro 90 62 86 58 / 0 0 0 0
Dell City 94 58 89 56 / 0 0 0 0
Fort Hancock 97 63 93 61 / 0 0 0 0
Loma Linda 88 60 83 55 / 0 0 0 0
Fabens 95 62 90 59 / 0 0 0 0
Santa Teresa 90 56 85 54 / 0 0 0 0
White Sands HQ 88 63 83 56 / 0 0 0 0
Jornada Range 88 54 82 49 / 0 0 0 0
Hatch 87 53 82 48 / 0 0 0 0
Columbus 88 57 83 51 / 0 0 0 0
Orogrande 91 58 85 55 / 0 0 0 0
Mayhill 78 49 72 46 / 10 0 0 0
Mescalero 76 47 70 43 / 10 0 0 0
Timberon 75 45 69 44 / 10 0 0 0
Winston 76 43 70 39 / 0 0 0 0
Hillsboro 82 51 75 46 / 0 0 0 0
Spaceport 86 51 80 48 / 0 0 0 0
Lake Roberts 74 43 67 37 / 0 0 0 0
Hurley 79 46 72 41 / 0 0 0 0
Cliff 80 43 74 39 / 0 0 0 0
Mule Creek 77 48 69 41 / 0 0 0 0
Faywood 79 49 73 44 / 0 0 0 0
Animas 84 50 79 47 / 0 0 0 0
Hachita 85 50 80 47 / 0 0 0 0
Antelope Wells 83 51 79 48 / 0 0 0 0
Cloverdale 78 50 74 46 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 1 PM this afternoon to 9 PM MDT this
evening for NMZ110>113.
Fire Weather Watch from Monday afternoon through Monday evening
for NMZ111>113.
Wind Advisory from noon today to 7 PM MDT this evening for
NMZ402>417.
TX...Red Flag Warning from 1 PM this afternoon to 9 PM MDT this
evening for TXZ055-056.
Fire Weather Watch from Monday afternoon through Monday evening
for TXZ055-056.
Wind Advisory from noon today to 7 PM MDT this evening for
TXZ418-419.
&&
05 RogashHazardous weather outlook, May 26, 2:45 AM MDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 245 AM MDT Sun May 26 2019 NMZ401>417-TXZ418>424-271300- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 245 AM MDT Sun May 26 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Windy this afternoon and early this evening with winds gusting around 40 mph to 50 mph. Blowing dust will reduce the visibility to less than a half mile over a few areas resulting in hazardous driving conditions. .DAYS TWO THROUGH SEVEN...Monday through Saturday Windy again Monday afternoon with winds gusting around 40 mph. Blowing dust will reduce the visibility to less than a mile over a few areas resulting in hazardous driving conditions. A few showers and thunderstorms possible Thursday night through Friday night for areas east of the Rio Grande. Heavy rains...hail and wind gusts to 50 mph may occur with several storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Rogash
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:00 PM MDT | Dust Storm Advisory | EPZ | Hidalgo | 2 hr |
| May 26, 1:55 PM MDT | Blowing Dust Advisory | EPZ | Doña Ana, Grant, Luna | 4 hr |
| May 26, 2:01 PM MDT | Red Flag Warning | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 31 hr |
Nearby
Wind Advisories in New Mexico, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.